Ohio, 2007Damaging Wind in Ohio, August 8, 2007
August 8, 2007 · NWS CLE · 1 event in 1 county or zone
A cold front extended from low pressure centered over Quebec. This cold front moved through the area on the 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front extended from low pressure centered over Quebec. This cold front moved through the area on the 8th. As the front moved through the area, showers and thunderstorms developed during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 8, 6:40 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 8, 6:40 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
740 PM EDT WED AUG 8 2007
.SYNOPSIS...
A WEAK FRONT NEAR THE AREA WILL CONTINUE TO WAVER BACK AND FORTH
UNTIL LOW PRESSURE MOVES THROUGH THE REGION LATE THURSDAY AND
THURSDAY NIGHT PUSHING THE FRONT WELL SOUTHEAST OF THE REGION. HIGH
PRESSURE WILL BUILD IN FRIDAY AND DRY THINGS OUT FOR THE WEEKEND.
MAINLY HIGH PRESSURE WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
MODELS SEEM TO BE SHOWING ANOTHER CONVECTIVE COMPLEX MOVING EAST
ACROSS OUR CWA TONIGHT. SPEED OF THE CONVECTION SHOULD HELP TO
LIMIT FLOODING POTENTIAL SOME BUT WITH PWS STILL AROUND 2 INCHES
FEEL THAT ANY GOOD STORMS OVER AREAS THAT HAD THE 1.5 TO 4.5 INCHES
OF RAIN IN THE LAST DAY OR TWO MAY STILL HAVE PROBLEMS. WILL ISSUE A
FLOOD ADVISORY FOR THE NORTHERN HALF TO TWO-THIRDS OF COUNTIES WHERE
THE HEAVIER RAIN HAS RECENTLY OCCURRED. WILL KEEP NW PA AND
ASHTABULA LAKESHORE OUT GIVEN SMALLER CHC FOR ANYTHING TONIGHT.
WILL CONTINUE THE HEAT ADVISORY THROUGH 8 PM PER ONGOING FORECAST
TIL EXPECTED HEAT INDEX BEGINS TO DROP WITH SUNSET.
ALSO WILL INTRODUCE SOME PATCHY FOG FOR LATE TONIGHT AS TEMPS SETTLE
TOWARD THE DWPTS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
WITH THE FINAL WAVE OF LOW PRESSURE MOVING ACROSS THE AREA ALONG THE
NEARLY STATIONARY FRONT EXPECT CONVECTION TO BE LIKELY ON THU AND IN
THE EAST EARLY THU NIGHT THEN TAPER OFF SOME. WL CONT WITH THE
LINGERING CHC INTO FRI IN THE EAST AS EASTWARD PUSH OF BACK EDGE OF
PRECIP THREAT SLOWS FRIDAY AS NEXT SHORTWAVE DIGS INTO LARGER TROUGH
IN THE EAST HELPING TO MAINTAIN SOME INSTABILITY IN THE EAST AND
SOUTHEAST COUNTIES. DRIER AIR PUSHES IN FRI NIGHT AS HIGH BUILDS
TOWARD AREA.
WILL CARRY THE PREVIOUSLY MENTIONED FLOOD WATCH UNTIL MIDNIGHT THU
NIGHT WHEN BEST CONVECTION SHOULD BE OVER...BUT MAY EVENTUALLY NEED
TO BE EXTENDED IN EASTERN COUNTIES IF SITUATION COMES TOGETHER AND
LASTS THROUGHOUT THU NIGHT IN THESE COUNTIES.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE AREA SHOULD LEAD TO A DRY WEEKEND. MODELS
SHOW A COLD FRONT SAGGING THROUGH NORTHERN OHIO SUNDAY NIGHT AND
MOVING SOUTH OF THE AREA BY LATE MONDAY WITH MORE HIGH PRESSURE
BUILDING BACK OVER THE AREA MONDAY NIGHT AND TUESDAY AND HANGING
AROUND THROUGH WEDNESDAY. HAVE DECIDED TO CARRY A SLIGHT CHANCE
SUNDAY NIGHT AND MONDAY...OTHERWISE PLAN IS TO KEEP POPS JUST UNDER
THE CRITICAL 15% LEVEL FOR MENTIONING ANY WEATHER.
STILL THINK MEX GUIDANCE IS TOO HIGH ON SAT WITH AN EXPECTED MAINLY
NORTH WIND WITH ADDED LAKE BREEZE SO WILL TRIM BACK A FEW DEGREES.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
EXPECT SCATTERED TSRA MOVING ACROSS CENTRAL OHIO TO REMAIN SOUTH
OF MANSFIELD THIS EVENING. MODELS CONTINUE TO PUSH TSRA COMPLEX
FUELED BY AN UPPER LEVEL TROUGH INTO NW OHIO DURING THE OVERNIGHT
HOURS...EXITING THE FORECAST AREA BY MID MORNING.
EXPECT TOMORROW EVENING TO BE MORE ACTIVE WITH SFC LOW MOVING
ACROSS NRN OHIO DURING THE EVENING HOURS.
THE WEEKEND LOOKS DRY WITH HIGH PRES BUILDING INTO THE AREA.
&&
.MARINE...
LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE INTO THURSDAY. A COLD
FRONT WILL MOVE THROUGH THE AREA THURSDAY AND THURSDAY NIGHT WHICH
SHOULD BRING THE WINDS BACK AROUND TO THE NORTHWEST BY FRIDAY
MORNING. COULD BE A LITTLE PUSH BEHIND THE FRONT LATE THURSDAY NIGHT
INTO FRIDAY ESPECIALLY IF THE LOW TRACKS JUST SOUTH AND EAST OF LAKE
ERIE...SO BRIEF SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE EARLY
FRIDAY. HIGH PRESSURE BUILDS IN FOR THE WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OHZ003-006>014-
018>023-033.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ017-027-028-
036-037-047.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...DJB
MARINE...LOMBARDYHazardous weather outlook, Aug 8, 7:39 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
839 PM EDT WED AUG 8 2007
OHZ003-006>014-018>023-033-100045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
MAHONING-
839 PM EDT WED AUG 8 2007
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE
SOUTHWESTERN HALF OF NORTHERN OHIO OVERNIGHT. DAMAGING WINDS WILL
BE THE LARGEST THREAT WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
OHZ017-027>032-036>038-047-100045-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-
HOLMES-KNOX-
839 PM EDT WED AUG 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE SOUTHWEST
HALF OF NORTHERN OHIO LATE THIS AFTERNOON AND TONIGHT. DAMAGING
WINDS WILL BE THE LARGEST THREAT WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
LEZ142>149-162>169-100045-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-
839 PM EDT WED AUG 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
OHZ089-PAZ001>003-100045-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
839 PM EDT WED AUG 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
Thunderstorm Wind, Wyandot
- When
- August 8, 8:11 PM EST
- Where
- Wyandot County, 3 mi E of Wharton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.870, -83.413
Several large limbs were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, August 8 to 23, 200711 deaths · 408 injured · 39 events
- Tornadoes and Flash Flooding in New York, August 8, 20079 injured · EF2 · 11 events
- Flash Flood and Hail in Illinois, August 8, 2007$250,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, August 8 to 9, 2007$79,000 · 1 in hail · 25 events
- Hail and Damaging Winds in Kansas, August 8, 2007$52,000 · 1.75 in hail · 29 events
- Lightning Strikes in New Jersey, August 8, 20071 injured · $61,000 · 2 events
- Tornado and Flash Flood in Missouri, August 8 to 9, 2007$36,000 · EF0 · 20 events
- Heat in Alabama, August 8 to 14, 20074 injured · 14 events
- Hail and Damaging Winds in Pennsylvania, August 8, 2007$65,000 · 50 kt wind · 6 events
- Lightning Strike in Pennsylvania, August 8, 20071 injured · $55,000 · 1 event
- Flash Flooding in Iowa, August 8 to 9, 2007$65,000 · 3 events
- Flash Flooding and Flood in New Jersey, August 8, 2007$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54997.